Alert archive / New Mexico / Flash Flood Warnings in 2013

Flash Flood Warning 99, NWS Albuquerque, NM

September 14, 2013Catron County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Sep 14, 2013, 2:33 PM MDT for Catron County, New Mexico. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 14, 2013, 2:33 PM MDT (20:33 UTC)
Expired
Sep 14, 2013, 5:00 PM MDT
In force
2 hr
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Flood severity
None

County Catron County, NM

The radar

The Tucson radar (KEMX), 225 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tuscon, AZ (KDMA), launched 12:00Z, 8.6 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2013-09-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 648 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2013-09-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
648 J/kg
Mixed-layer CIN
-144 J/kg
Mixed-layer LCL
1753 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

252 
WGUS55 KABQ 142033
FFWABQ
NMC003-142300-
/O.NEW.KABQ.FF.W.0099.130914T2033Z-130914T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
233 PM MDT SAT SEP 14 2013

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN CATRON COUNTY IN WEST CENTRAL NEW MEXICO

* UNTIL 500 PM MDT

* AT 232 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM NEAR PLEASANTON...OR ABOUT 31
  MILES SOUTH OF RESERVE. THE STORM PRODUCING VERY HEAVY RAIN WAS    
  NEARLY STATIONARY. TWO INCHES OF RAIN MAY FALL IN LESS THAN 45     
  MINUTES. VERY LOW VISIBILITY AND FLOODING IS POSSIBLE ALONG U.S.   
  HIGHWAY 180...STATE HIGHWAY 174 AND OTHER ROADS WITHIN PLEASANTON  
  AND GLENWOOD. ARROYOS FLOWING INTO THE SAN FRANCISCO RIVER WILL BE 
  RUNNING HIGH AND FAST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH
FLOOD DEATHS OCCUR IN AUTOMOBILES.

&&

LAT...LON 3335 10896 3336 10885 3321 10878 3321 10898

$$


34
2 follow-up statements
860 
WGUS75 KABQ 142221
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
421 PM MDT SAT SEP 14 2013

NMC003-142300-
/O.CON.KABQ.FF.W.0099.000000T0000Z-130914T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CATRON-
421 PM MDT SAT SEP 14 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM MDT FOR
SOUTHWESTERN CATRON COUNTY...

AT 330 PM MDT...THE PUBLIC REPORTED THAT THE WARNED THUNDERSTORM 
PRODUCED VERY HEAVY RAIN NEAR PLEASANTON...OR ABOUT 31 MILES SOUTH 
OF RESERVE. THE STORM HAS SINCE MOVED OUT OF THE AREA...HOWEVER... 
SATURATED SURFACES WILL MAINTAIN RUNOFFS IN LOCAL ARROYOS AND OTHER 
DRAINAGES. 

LOCATIONS IMPACTED INCLUDE...
  PLEASANTON...
  GLENWOOD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
STREAMS AND ARROYOS...POOR DRAINAGES AND LOW LYING AREAS.

&&

LAT...LON 3335 10896 3336 10885 3321 10878 3321 10898

$$
806 
WGUS75 KABQ 142259
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
459 PM MDT SAT SEP 14 2013

NMC003-142307-
/O.EXP.KABQ.FF.W.0099.000000T0000Z-130914T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CATRON-
459 PM MDT SAT SEP 14 2013

...FLASH FLOOD WARNING WILL EXPIRE AT 500 PM MDT FOR SOUTHWESTERN
CATRON COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL HAD
ENDED ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS 
DIMINISHING. HOWEVER...ADDITIONAL THUNDERSTORMS OR SHOWERS MAY 
CROSS OVER OR NEAR THE WARNED AREA.  SOME MINOR FLOODING MAY 
CONTINUE...BUT AT THIS POINT THE THREAT FOR FLASH FLOODING IS 
ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3335 10896 3336 10885 3321 10878 3321 10898

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Sep 14, 11:52 AM MDT, 2 hours 41 minutes earlier.

Area forecast discussion, Sep 14, 11:52 AM MDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1152 AM MDT SAT SEP 14 2013

.AVIATION...
18Z TAF CYCLE
ANOTHER ACTIVE DAY EXPECTED...SIMILAR TO PREVIOUS DAYS. IFR TO
MVFR CONDITIONS EXPECTED IN SHRA/TSRA THIS AFTERNOON. HEAVY RAINS
MAY SIGNIFICANTLY REDUCE VSBY. MT TOPS LIKELY OBSCURED THRU THE
OVERNIGHT HOURS. TS ALREADY DEVELOPING ACROSS THE WESTERN HIGH
TERRAIN WITH STRONGER STORMS ACROSS THE EASTERN PLAINS. STORMS
WILL GENLY MOVE NEWD TODAY. SOME UNCERTAINTY HOW UNSTABLE AND HOW
MUCH LIGHTNING WILL OCCUR EAST OF THE RIO GRANDE VALLEY...THUS
KEPT TS MENTION ACROSS THE FROM ABQ/SAF WESTWARD. THOUGH
OVERALL...SHOULD SEE MORE TS TODAY. WATCH FOR TAF AMENDMENTS AS
THIS WILL BE A DYNAMIC DAY. SOME INDICATIONS THAT SHOWERS WILL
CONTINUE OR REDEVELOP THROUGH THE OVERNIGHT HOURS AGAIN...BUT
CONFIDENCE TOO LOW TO INSERT INTO THE TAF ATTM.

34

&&

.PREV DISCUSSION...337 AM MDT SAT SEP 14 2013...
YET ANOTHER ACTIVE LATE NIGHT AND VERY EARLY MORN AS WAVES OF
SHOWERS AND STORMS ARE MOVING GENERALLY NE ACROSS MAINLY
WEST...CENTRAL AND S CENTRAL PORTIONS OF FCST AREA. THESE ARE
MOVING AT A PRETTY GOOD CLIP WITH JUST ENOUGH EASTWARD MOTION TO
KEEP THE HEAVIER NNE TO SSW LINES FROM TRAINING TOO LONG OVER ONE
SPOT. SEEM TO BE SPARKED BY A SHORT WAVE NEAR THE AZ AND NM STATE
LINE. STILL LIKELY TO SEE SOME MORE FLOOD ADVISORIES OR EVEN
WARNINGS ISSUED TODAY. AS FAR AS MAINSTEM RIVER FLOODING...HAVE
NOTICED THAT GAGES IN AND AT LEAST A LITTLE WAYS N OF ABQ HAVE
BEEN SHOWING A DOWNWARD TREND IN LEVELS AND FLOW RATES...BUT WITH
THE ADDITIONAL MODERATE TO HEAVY RAINS COMING ACROSS THE VALLEY
WILL KEEP THE RIO GRANDE FLOOD WARNING GOING FOR THE TIME BEING.
DO EXPECT THIS INITIAL BATCH TO CROSS THE AREA AND TREND SLOWLY
WEAKER AS IT GETS TO THE E OF THE CENTRAL MOUNTAIN CHAIN LATER
THIS MORN. THEN AS MORE ENERGY ROUNDS THE BASE OF THE VERY SLOWLY
FILLING TROUGH AND DAYTIME HEATING GETS GOING ALL INDICATIONS ARE
THAT ADDITIONAL SHOWERS AND STORMS WILL DEVELOP BETWEEN THE RIO
GRANDE VALLEY AND THE AZ LINE...PROBABLY FAVORING THE HIGHER
TERRAIN INITIALLY BEFORE MOVING E AND NE. ATMOSPHERE WILL BE
TRANSITIONING OVER TO A LESS TROPICAL ASPECT THROUGH THE WEEKEND
WITH THE WANING OF THE DEEP S TO N FLOW. THAT SHOULD BRING Z/R
RELATIONSHIP BACK TO MORE NORMAL ONE FOR THIS PART OF THE COUNTRY
AND MEAN A LITTLE LESS INTENSE RAINFALL FROM OTHERWISE GARDEN
VARIETY RADAR RETURNS. ALSO...THE ACTIVITY WILL BECOME EVEN MORE
DISCRETE AND SPOTTY...AS IT IS HINTING AT THIS MORN...MEANING
SMALLER HEAVY RAIN FOOTPRINTS. SHOULD ALSO SEE LESS INTENSE
OVERNIGHT DEVELOPMENT FOR THE MOST PART STARTING TONIGHT. WILL
KEEP FLASH FLOOD WATCH AS IS FOR NOW DUE TO PROGRESSION OF
MODERATE TO HEAVY RAINS ACROSS THE AREA THIS MORN AND EXPECTED NEW
HEATING RELATED DEVELOPMENT LATER TODAY.

TREND AFTER TODAY AND THIS EVE IS STILL ONE OF GENERALLY LESS AND
LESS ACTIVITY ACROSS W THIRD TO HALF OF THE STATE INTO EARLY NEXT
WEEK. BUT STILL LOOKING AT A BACK DOOR FRONT SUN INTO MON MORN
WHICH SHOULD CLEAR ALL OR MOST OF THE E HALF OF NM AND POSSIBLY
MAKE IT AS FAR AS THE DIVIDE MON...BUT STILL FEEL SOME UNCERTAINTY
ABOUT HOW FAR W IT WILL EVENTUALLY GET BEFORE FADING AWAY. THAT
SYSTEM WILL LIKELY INCREASE RAINFALL POTENTIAL...PERHAPS WITH SOME
HEAVY RAINERS...BETWEEN SUN AND MON...FIRST FOR NE THIRD TO HALF
OF NM SUN AND SUN NIGHT AND TO LESSER DEGREE FARTHER W AND S MON.
ALSO YET ANOTHER MOISTURE SOURCE THAT MAY MAKE SOME HEADWAY INTO
SE PORTIONS OF FCST AREA...IF NOT A LITTLE FARTHER N AND W...BETWEEN
TUE AND WED NIGHT. THIS APPEARS TO BE MOISTURE FROM TROPICAL
SYSTEM IN WESTERN GULF CURRENTLY. SO...NOT QUITE OUT OF THE RAIN
TRAIN JUST YET.

43

.FIRE WEATHER...
CRITICAL FIRE WEATHER...NOT EXPECTED THROUGH THE UPCOMING WORK WEEK
AND INTO NEXT WEEKEND.

MODELS...IN REASONABLE AGREEMENT THROUGH UPCOMING WORK WEEK AND
FOLLOWING WEEKEND. ROUND BAGGY TROUGH CENTERED OVER THE NORTHERN AND
CENTRAL ROCKIES WILL OPEN TO A WAVE AND SHEAR EASTWARD THROUGH THE
WEEKEND...AS RIDGING WILL TRY TO REESTABLISH OVER THE SOUTHERN AND
WESTERN U.S. ON SUNDAY. RIDGE CONFIGURATION FEATURES DUAL
CENTROIDS...ONE OVER THE TROPICAL EAST PACIFIC OFF THE BAJA
CALIFORNIA COAST...AND THE OTHER OVER THE MOUTH OF THE MISSISSIPPI
RIVER ON THE GULF COAST. NEW MEXICO WILL LIE IN THE SADDLE REGION
BETWEEN THE TWO CENTROIDS...UNDER A NORTHWARD EXTENSION OF THE RIDGE
FROM THE CENTRAL PLAINS INTO THE WESTERN CANADA PRAIRIES. NORTHERN
LOBE WILL COLLAPSE EASTWARD BY MONDAY...BUT SOUTHERN RIDGE BELT WILL
REMAIN IN PLACE AS FASTER FLOW DOMINATES THE NORTHERN HALF OF THE
U.S. NEXT INBOUND NORTH PACIFIC TROUGH WILL DIG TO THE CENTRAL
CALIFORNIA COAST BY TUESDAY AND THEN SHEAR EASTWARD THROUGH MIDWEEK
LEAVING NEW MEXICO UNAFFECTED UNDER THE SADDLE OF THE DUAL CENTROID
RIDGE. MORE SUBSTANTIAL NORTH PACIFIC TROUGH WILL SWING EAST AND
SLAM INTO THE CALIFORNIA COAST BY FRIDAY...AND THIS FEATURE MAY HAVE
ENOUGH STRENGTH TO CIRCULATE SOUTHWEST FLOW ACROSS NEW MEXICO
HEADING INTO THE WEEKEND. SOME MODEST SOLUTION DIFFERENCES TOWARD
THE END OF THE WEEKEND...WITH DOMESTIC GFS FASTER...SHARPER AND
DEEPER WITH TROUGH PENETRATION INTO NORTHERN NEW MEXICO. IN
CONTRAST...EUROPEAN COLLEAGUES AT ECMWF KEEPING TROUGH AMPLITUDE
REDUCED AND SHEARING A FLATTER SYSTEM EASTWARD ACROSS THE CENTRAL
ROCKIES WITH A SCRAPING SIDESWIPE FOR NORTHERN NEW MEXICO. WILL KEEP
AN EYE ON THIS FOR CONSENSUS IN THE DAYS AHEAD.

FOR TODAY...WIDESPREAD RAIN IN STORE...WITH FOCUS MOSTLY ON THE
CENTRAL AND WEST AND SOMEWHAT REDUCED COVERAGE OVER THE EAST.
TEMPERATURES WARMING SOMEWHAT OVER YESTERDAY...BUT STILL A HANDFUL
OF DEGREES BELOW MID SEPTEMBER NORMALS. MINIMUM HUMIDITIES IN THE
40S AND 50S PCT WITH EXCELLENT HUMIDITY RECOVERIES OVERNIGHT.
MARGINAL VENTILATION ACROSS CENTRAL NEW MEXICO...AND SOMEWHAT
IMPROVED WEST AND EAST. SOUTHWEST BREEZES MOSTLY CONFINED TO THE
NORTHEAST PLAINS THIS AFTERNOON.

FOR SUNDAY...MODEST COOL PENETRATION INTO THE NORTHEAST PLAINS BY
THIS AFTERNOON WILL BACK WINDS AROUND TO THE NORTHEAST...WITH FRONT
REACHING INTERSTATE 40 AND LAPPING AGAINST THE EAST SLOPES OF THE
CENTRAL MOUNTAIN CHAIN BY LATE SUNDAY AFTERNOON. WARMING TREND WILL
LEVEL OFF...LEAVING MAXIMUM TEMPERATURES A DEGREE OR TWO SHORT OF
NORMAL. COOL PUSH WILL HELP REFOCUS SHOWER COVERAGE TO THE NORTHEAST
HIGHLANDS AND PLAINS...WITH SCATTERED COVERAGE CONTINUING ELSEWHERE
IN THE STATE. MINIMUM HUMIDITIES DRYING BACK INTO THE 30S AND 40S
PCT WITH CONTINUED EXCELLENT RECOVERIES OVERNIGHT. DETERIORATING
VENTILATION WEST AND CENTRAL...SOMEWHAT BETTER CONDITIONS IN THE
EAST.

FOR MONDAY...WIDESPREAD SCATTERED SHOWER COVERAGE...BEST CHANCES FOR
HEAVIER SHOWERS OVER THE EASTERN HALF OF THE STATE. STEADY
TEMPERATURE TRENDS...LEVELED OFF A HANDFUL OF DEGREES BELOW NORMAL.
MINIMUM HUMIDITIES MOSTLY 30S PCT WEST...40S PCT EAST...AND PLAYING
TAG WITH THE SHOWER FOCUS ABOUT THE STATE. DEGRADED VENTILATION FOR
ALL BUT THE SOUTHERN STRIPE ACROSS THE EDGE OF THE FORECAST AREA.

OUTLOOK...TUESDAY THROUGH THURSDAY...FIRST HINTS OF SOUTHWEST FLOW
DEVELOPING OUT OF A RIDGE PATTERN AND INTO THE LEADING EDGE OF A
TROUGH BY THURSDAY IN A GENTLE WARMING TREND AS SHOWER COVERAGE
TAPERS OFF AND MOISTURE FEED OUT OF NORTHERN MEXICO INTO NEW MEXICO
SHUTS OFF. DRYING TREND WILL BRING MINIMUM HUMIDITIES BACK DOWN INTO
THE TEENS AND 20S PCT OVER THE WEST...AND 20S AND 30S CENTRAL AND
EAST. MODEST IMPROVEMENT IN OTHERWISE POOR VENTILATION PATTERN
THROUGH THURSDAY.

SHY

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES...
NMZ503-504-506>533.

&&
Hazardous weather outlook, Sep 14, 6:11 AM MDT, 8 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
611 AM MDT SAT SEP 14 2013

NMZ501>540-151200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
611 AM MDT SAT SEP 14 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

AREAS OF HEAVY RAINFALL WILL BE LIKELY AGAIN TODAY INTO TONIGHT
WITH THE MAIN EMPHASIS ON AREAS BETWEEN THE CONTINENTAL DIVIDE AND
THE HIGHLANDS JUST EAST OF THE CENTRAL MOUNTAIN CHAIN AS WELL AND
THE NORTHEAST PLAINS. UPWARDS OF ONE TO TWO AND A HALF INCHES OF
RAIN MAY FALL ACROSS PORTIONS OF THIS AREA THROUGH TONIGHT AND
WITH ALREADY SATURATED SOILS LOCALIZED FLASH FLOODING AND EVEN
SOME MAINSTEM RIVER FLOODING MAY AGAIN OCCUR. AREAS THE HARDEST HIT
WITH EXCESSIVE RAINFALL THE PAST FEW DAYS...PLUS LOCALITIES
WITHIN AND BELOW RECENT BURN SCARS...AS WELL AS MOUNTAIN SLOPES IN
GENERAL...WILL BE ESPECIALLY VULNERABLE. THE COVERAGE OF HEAVIER
RAINFALL HOWEVER SHOULD BE SOMEWHAT LESS THAN RECENT DAYS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SHOWERS AND THUNDERSTORMS WILL CONTINUE SUNDAY INTO MONDAY...
BUT SHOW A TREND TOWARD LESS COVERAGE AND INTENSITY DURING THIS
PERIOD. SOME LOCALIZED HEAVY RAIN MAY STILL DEVELOP FROM TIME TO
TIME SUNDAY AND SUNDAY NIGHT MOSTLY FROM JUST EAST OF THE CENTRAL
MOUNTAIN CHAIN AND THE NORTHEAST PLAINS WEST TO NEAR THE CONTINENTAL
DIVIDE...MAINLY DURING THE AFTERNOON AND EVENING HOURS. WHILE SOME
HEAVY RUNOFF AND EVEN VERY LOCALIZED FLASH FLOODING WILL NOT BE
OUT OF THE QUESTION THROUGH THIS PERIOD...THE FLOODING RISK WILL
BE SIGNIFICANTLY LOWER THAN RECENT DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND ANY FLOODING
THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT
WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637.

43

In the hours before

Local storm report, Sep 14, 1:28 PM MDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
128 PM MDT SAT SEP 14 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     FLASH FLOOD      16 SSW BEAVERHEAD       33.22N 108.25W
09/14/2013                   CATRON             NM   OTHER FEDERAL

            5 TO 8 FEET OF WATER RISE IN THE MIDDLE FORK OF THE
            GILA RIVER NEAR THE GILA CLIFF DWELLING VISITOR CENTER.

&&

EVENT NUMBER ABQ1301373

05

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 6:14 PM MDTFlash Flood WarningABQCatron, Cibola, Socorro2 hr
Sep 13, 6:17 PM MDTAreal Flood AdvisoryABQCatron118 min
Sep 13, 6:22 PM MDTAreal Flood AdvisoryABQCibola, McKinley113 min
Sep 13, 7:04 PM MDTFlash Flood WarningABQBernalillo, Sandoval86 min
Sep 13, 8:26 PM MDTAreal Flood AdvisoryABQCibola, McKinley94 min
Sep 14, 1:04 AM MDTAreal Flood AdvisoryABQBernalillo, Cibola, Socorro, Valencia3 hr
Sep 14, 3:30 AM MDTAreal Flood AdvisoryABQCatron, Socorro3 hr
Sep 14, 3:49 AM MDTAreal Flood AdvisoryABQSandoval3 hr
Sep 14, 4:01 AM MDTAreal Flood AdvisoryABQBernalillo, Cibola, Sandoval, Socorro, Valencia3 hr
Sep 14, 8:45 AM MDTAreal Flood WarningABQCibola, McKinley, Valencia9 hr
Sep 14, 12:43 PM MDTAreal Flood WarningABQSocorro4 hr
Sep 14, 12:59 PM MDTAreal Flood AdvisoryABQCatron, Cibola3 hr
Sep 14, 3:01 PM MDTAreal Flood AdvisoryABQRio Arriba, San Juan119 min
Sep 14, 3:32 PM MDTAreal Flood AdvisoryABQCatron, Cibola, Socorro118 min

Nearby

Flash Flood Warnings in New Mexico, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.